Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Medicine
Volume 2014, Article ID 562929, 4 pages
http://dx.doi.org/10.1155/2014/562929
Case Report

Acute Rhabdomyolysis Associated with Coadministration of Levofloxacin and Simvastatin in a Patient with Normal Renal Function

Department of Pulmonary Diseases, General Hospital Kassel, Kassel School of Medicine, Mönchebergstraße 41-43, 53125 Kassel, Germany

Received 8 May 2014; Accepted 11 July 2014; Published 22 July 2014

Academic Editor: Gerald S. Supinski

Copyright © 2014 Maria Paparoupa et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. J. L. Zimmerman and M. C. Shen, “Rhabdomyolysis,” Chest, vol. 144, no. 3, pp. 1058–1065, 2013. View at Google Scholar
  2. M. Needham and F. L. Mastaglia, “Statin myotoxicity: a review of genetic susceptibility factors,” Neuromuscular Disorders, vol. 24, no. 1, pp. 4–15, 2014. View at Google Scholar
  3. M. Tomaszewski, K. M. Stepien, J. Tomaszewska, and S. J. Czuczwar, “Statin-induced myopathies,” Pharmacological Reports, vol. 63, no. 4, pp. 859–866, 2011. View at Google Scholar
  4. S. Khanna and W. C. Mundell, “Rhadbomyolysis associated with co-administration of danazol and lovastatin,” British Journal of Clinical Pharmacology, vol. 72, no. 1, pp. 166–167, 2011. View at Publisher · View at Google Scholar · View at Scopus
  5. U. Tayal and R. Carroll, “Should anyone still be taking simvastatin 80 mg?” BMJ Case Reports, 2013. View at Publisher · View at Google Scholar
  6. K. E. Hansen, J. P. Hildebrand, E. E. Ferguson, and J. H. Stein, “Outcomes in 45 patients with statin-associated myopathy,” Archives of Internal Medicine, vol. 165, no. 22, pp. 2671–2676, 2005. View at Publisher · View at Google Scholar · View at Scopus
  7. D. Czock, C. Hüsig-Linde, A. Langhoff et al., “Pharmacokinetics of moxifloxacin and levofloxacin in intensive care unit patients who have acute renal failure and undergo extended daily dialysis,” Clinical Journal of the American Society of Nephrology, vol. 1, no. 6, pp. 1263–1268, 2006. View at Publisher · View at Google Scholar · View at Scopus
  8. F. Petitjeans, J. Nadaud, J. P. Perez et al., “A case of rhabdomyolysis with fatal outcome after a treatment with levofloxacin,” European Journal of Clinical Pharmacology, vol. 59, no. 10, pp. 779–780, 2003. View at Publisher · View at Google Scholar · View at Scopus
  9. A. Gupta, N. Guron, M. Harris, and R. Bell, “Levofloxacin-induced rhabdomyolysis in a hemodialysis patient,” Hemodialysis International, vol. 16, no. 1, pp. 101–103, 2012. View at Publisher · View at Google Scholar · View at Scopus
  10. A. Korzets, U. Gafter, D. Dicker, M. Herman, and Y. Ori, “Levofloxacin and rhabdomyolysis in a renal transplant patient,” Nephrology Dialysis Transplantation, vol. 21, no. 11, pp. 3304–3305, 2006. View at Publisher · View at Google Scholar · View at Scopus
  11. R. A. Fearnley, S. W. Lines, A. J. P. Lewington, and A. R. Bodenham, “Influenza A-induced rhabdomyolysis and acute kidney injury complicated by posterior reversible encephalopathy syndrome,” Anaesthesia, vol. 66, no. 8, pp. 738–742, 2011. View at Publisher · View at Google Scholar · View at Scopus
  12. M. Douvoyiannis, J. M. Kielbasa, G. M. Chandrasekharan, C. L. Holmes, and M. R. Gomez, “Rhabdomyolysis associated with parainfluenza virus,” Case Reports in Infectious Diseases, vol. 2013, Article ID 650965, 4 pages, 2013. View at Publisher · View at Google Scholar
  13. Y. Wang, Y. Zhang, and Z. Ye, “Rhabdomyolysis following recent severe coxsackie virus infection in patient with chronic renal failure: one case report and a review of the literature,” Renal Failure, vol. 28, no. 1, pp. 89–93, 2006. View at Publisher · View at Google Scholar · View at Scopus
  14. M. Douvoyiannis and N. Litman, “Acute encephalopathy and multi-organ involvement with rhabdomyolysis during primary HIV infection,” International Journal of Infectious Diseases, vol. 13, no. 5, pp. e299–e304, 2009. View at Publisher · View at Google Scholar · View at Scopus
  15. M. R. Ardalan, K. Ghabili, R. Mirnour, and M. M. Shoja, “Hypothyroidism-induced rhabdomyolysis and renal failure,” Renal Failure, vol. 33, no. 5, pp. 553–554, 2011. View at Publisher · View at Google Scholar · View at Scopus
  16. S. Hsiao, C. Chang, C. Tsao, Y. J. Lee, M. Hsu, and T. Wu, “Acute rhabdomyolysis associated with ofloxacin/levofloxacin therapy,” Annals of Pharmacotherapy, vol. 39, no. 1, pp. 146–149, 2005. View at Publisher · View at Google Scholar · View at Scopus
  17. Q. Qian, S. H. Nasr, C. O. Akogyeram, and S. Sethi, “Myoglobin-associated acute kidney injury in the setting of ciprofloxacin administration,” The American Journal of Kidney Diseases, vol. 59, no. 3, pp. 462–466, 2012. View at Publisher · View at Google Scholar · View at Scopus
  18. Y. Kashida and M. Kato, “Toxic effects of quinolone antibacterial agents on the musculoskeletal system in juvenile rats,” Toxicologic Pathology, vol. 25, no. 6, pp. 635–643, 1997. View at Publisher · View at Google Scholar · View at Scopus
  19. J. Wagner, C. Suessmair, and H. W. Pfister, “Rhabdomyolysis caused by co-medication with simvastatin and clarithromycin,” Journal of Neurology, vol. 256, no. 7, pp. 1182–1183, 2009. View at Publisher · View at Google Scholar · View at Scopus
  20. A. J. Burtenshaw, G. Sellors, and R. Downing, “Presumed interaction of fusidic acid with simvastatin,” Anaesthesia, vol. 63, no. 6, pp. 656–658, 2008. View at Publisher · View at Google Scholar · View at Scopus
  21. M. A. Omar and J. P. Wilson, “FDA adverse event reports on statin-associated rhabdomyolysis,” Annals of Pharmacotherapy, vol. 36, no. 2, pp. 288–295, 2002. View at Publisher · View at Google Scholar · View at Scopus
  22. R. D. Sawant, “Rhavdomyolysis due to an uncommon interaction of ciprofloxacin with simvastatin,” Canadian Journal of Clinical Pharmacology, vol. 16, no. 1, pp. e78–e79, 2009. View at Google Scholar · View at Scopus
  23. P. J. Neuvonen, M. Niemi, and J. T. Backman, “Drug interactions with lipid-lowering drugs: mechanisms and clinical relevance,” Clinical Pharmacology and Therapeutics, vol. 80, no. 6, pp. 565–581, 2006. View at Publisher · View at Google Scholar · View at Scopus
  24. D. N. Fish and A. T. Chow, “The clinical pharmacokinetics of levofloxacin,” Clinical Pharmacokinetics, vol. 32, no. 2, pp. 101–119, 1997. View at Publisher · View at Google Scholar · View at Scopus
  25. D. Williams and J. Feely, “Pharmacokinetic-pharmacodynamic drug interactions with HMG-CoA reductase inhibitors,” Clinical Pharmacokinetics, vol. 41, no. 5, pp. 343–370, 2002. View at Publisher · View at Google Scholar · View at Scopus
  26. D. Pal and A. K. Mitra, “MDR- and CYP3A4-mediated drug-drug interactions,” Journal of Neuroimmune Pharmacology, vol. 1, no. 3, pp. 323–339, 2006. View at Publisher · View at Google Scholar · View at Scopus